Heavy Rain, Miller
- When
- July 4, 6:00 AM CST to 10:17 AM CST
- Where
- Miller County, 0.54 mi E of Eldon
- Reported by
- Public
- Coordinates
- 38.350, -92.570
Rainfall of 5.15 inches was recorded over a four hour period.
Two areas of storm activity and heavy rainfall affected the region during the day. An upper level low pressure system sparked thunderstorm activity during the morning and afternoon over central and south-central Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Two areas of storm activity and heavy rainfall affected the region during the day. An upper level low pressure system sparked thunderstorm activity during the morning and afternoon over central and south-central Missouri. Additional storms developed over southwest Missouri during the afternoon as the moist and unstable air mass interacted with outflow from the morning storms and a stalled front along the Arkansas border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 4, 5:52 AM CST, 8 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 652 AM CDT Sat Jul 4 2020 .SHORT TERM...(Today and tonight) Issued at 227 AM CDT Sat Jul 4 2020 A few showers continued to linger over portions of the Mark Twain National forest early this morning. This activity should diminish, over the next hour or two. A stalled but diffuse frontal boundary remains along the Arkansas state line and a weakening MVC was over western Missouri. These will bring the potential to aid in storm development later this morning as day time heating allows instability to increase. Model CAPE values are in the 2000-3000 j/kg range with ample moisture available in the regions soundings. Shear remains weak with any storms that develop likely being pulse in nature. CAMS models were more bullish on convective activity compared to the current radar trends,however, with the stalled front, MVC and instability, storm development is expected mainly west of Highway 5 through this morning and into early afternoon. An isolated strong storm or two may occur but severe storms are not expected with the lack of shear. More likely with storms today will be brief heavy rainfall with rain rate from 1-2 inches per hour in the strongest storms Cloud cover is expected to remain over the region through the day, which will aid to keep the afternoon highs on the "cool" side in the lower to middle 80s this afternoon. Storm coverage, through not cloud cover, is expected to diminish by this evening which should allow most in the Ozarks to be able to enjoy area Independence day celebrations. Clouds will remain overnight with temperatures in the middle 60s to around 70 degrees. .LONG TERM...(Sunday through Friday) Issued at 227 AM CDT Sat Jul 4 2020 For Sunday, clouds will slowly diminish through the day with some showers possible across far southern portions of the Ozarks though most locations will remain dry. Temperatures will be more seasonable with highs in the middle 80s. The seasonable temperatures will remain into the start of next week though temperatures will warm into the lower 90s again by the end of the week. Isolated to widely scattered showers and storms will be possible on a daily basis next week as daytime heating allows for storm development. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 636 AM CDT Sat Jul 4 2020 Scattered cloud cover and showers this morning will increase in coverage with some storms developing into the early afternoon. Where storms develop, flight conditions will fall to MVFR to briefly IFR, otherwise VFR flight conditions can be expectyed. Surface winds will be generally light and variable. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous Weather Outlook National Weather Service Springfield MO 543 AM CDT Sat Jul 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 543 AM CDT Sat Jul 4 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. DISCUSSION... Isolated to scattered showers and thunderstorms will be possible through this afternoon. A few strong storms will be possible with the main risk being cloud to ground lightning strikes and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very warm and humid conditions will persist through next week. Isolated to scattered storms will then be possible daily through next week mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The Springfield radar (KSGF), 144 km away, was scanning. The volume nearest the first event began at 12:00 UTC.
3 heavy rain, 2 flash flood. Local standard time, as filed.
Rainfall of 5.15 inches was recorded over a four hour period.
Rainfall of 2.63 inches was recorded in just over a three hour period.
Rainfall of 5.24 inches occurred in just over a four hour period.
The intersection of Highway 87 and Business 54 was closed with over a foot of water across the intersection.
Blythes Creek was flowing out of its banks and impacting locations near its banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2020Every state in 2020This day in weather historyWarnings in Missouri, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 912818, 912819, 912821, 912814, 912816.